Existence and singularities for the Prandtl boundary layer equations

R. E. Caflisch, M. Sammartino

Research output: Contribution to journalArticlepeer-review

Abstract

Prandtl's boundary layer equations, first formulated in 1904, resolve the differences between the viscous and inviscid description of fluid flows. This paper presents a review of mathematical results, both analytic and computational, on the unsteady boundary layer equations. This includes a review of the derivation and basic properties of the equations, singularity formation, well-posedness results, and infinite Reynolds number limits.

Original languageEnglish (US)
Pages (from-to)733-744
Number of pages12
JournalZAMM Zeitschrift fur Angewandte Mathematik und Mechanik
Volume80
Issue number11-12
DOIs
StatePublished - 2000

ASJC Scopus subject areas

  • Computational Mechanics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Existence and singularities for the Prandtl boundary layer equations'. Together they form a unique fingerprint.

Cite this